My doctor has recommended that I take one 4mg Amaryl in the morning, one Glucophage in the morning and one in the evening. As he also suggested, I am not eating any sweetened foods. However, when I check my blood sugar, it is high. In the morning, it is around 250 mg/dl [13.9 mmol/L] to 290 mg/dl [16.1 mmol/L] and randomly, it is 350 mg/dl [19.4 mmol/L] to 450 mg/dl [25 mmol/L]. Why is this happening? No one else in my family has diabetes.
Without knowing very much about you, I can only comment on some possibilities. First, I would raise the question as to whether your diagnosis is correct. Do you have type 1 or type 2 diabetes? Type 1 diabetes occurs in patients who are thin. Patients are usually under 30 years of age, but some have been diagnosed at older ages. Patients come from families where the diagnosis skips generations so you may not find others with the disease in the family history. Patients have low C-Peptide levels and positive autoimmune markers that can be ordered by the attending physician. If a person has type 1 diabetes, but they are not treated with insulin, the blood sugars will not get better. The other possibility is that you have type 2 diabetes, but are having secondary failure where insulin may be required anyway. I would recommend you speak to your physician as these numbers you are quoting are very high and I am concerned that you may need more aggressive therapy.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.